Thursday, February 17, 2011

The Last HUGE Hurdle

For those of you who continued on with life after 2008....I have still been dealing with the aftermath of postpartum and PTSD.When my life turned upside down the doctors basically took over for my brain. It was a blessing at the time. However, a lot of medication was involved. Xanex, Trazadone and ultimately 300 mg Effexor XR.
I remember the doctors warning me how addictive Xanex could be so I quite using it fairly soon. At the time I stopped using Xanex I realized it is nice to not FEEL sometimes. I thought I understood how someone could become addicted. I have wanted to go off the Effexor for a while but wanted to make sure I was in as stable of a place as possible. About 2 months ago I started tapering down the dose. Life became more headaches and dizzy spells and nausea. I took my last pill 5 days ago.


It has been awful!! I was talking with a recovering Heroine addict and she said the symptoms are very similar to detoxing!!! Think along the lines of morning sickness meet the body aches of the flu.  I called my doctor yesterday to see if there was anything I could do to help the "side effects" The suggestion was to go back on the Effexor. Isn't this what I am trying to stop? I feel like an addict. My brain literally hurts. Right now knowing this is the last direct hurdle put up two years ago is pushing me forward.

2 comments:

Anonymous said...

Hang in there! It won't last forever, like the nightmare seemed to last. Look at all the good that has happened since then. You went through hell and the meds probably helped, but now you aren't in hell and those meds don't want to leave you. Just kick em to the curb and have your sweetie hold your hair up so you don't puke on it for a little longer. I'm proud of you! Elisabeth

Ann said...

You can do this, Em! I have been amazed by your strength and courage over the last 2 years. You have been through more stress and anxiety than most people will ever know throughout their entire lifetimes!

You can jump this last hurdle! I'm sorry it sucks. I hope you get feeling better soon!